Format

Send to

Choose Destination
Klin Monbl Augenheilkd. 1996 Jul;209(1):43-6.

[Band-like keratopathy after treatment of postoperative fibrin reaction with tissue plasminogen activator].

[Article in German]

Author information

1
Universitätsaugenklinik Freiburg.

Abstract

BACKGROUND:

In recent years TPA (tissue-plasminogen activator) has been increasingly and successfully used for the treatment of severe, postoperative fibrin reaction in the anterior chamber. So far no serious side effects of this treatment have been reported.

PATIENTS AND METHODS:

Altogether, 32 patients received 0.2 ml solution with 20 micrograms TPA intracamerally. In 2 cases a dense corneal opacity was observed 12-24 hours after the injection of TPA which was resistant to treatment with local dexamethasone and lubricants. Therefore it was removed by superficial keratectomy. In one case the keratectomy specimen could be examined by light- and electronmicroscopy.

RESULTS:

In the keratectomy specimen a selective, fine-granular calcification of Bowman's membrane could be demonstrated.

CONCLUSIONS:

The intracameral TPA treatment for postoperative fibrin reaction can cause a rapid band keratopathy. Therefore the application of TPA should be restricted to severe therapy-resistant cases of intracameral fibrin reaction. In cases with the development of a band keratopathy EDTA-treatment is recommended.

PMID:
8965477
DOI:
10.1055/s-2008-1035276
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Georg Thieme Verlag Stuttgart, New York
Loading ...
Support Center